MAUDE Adverse Event Report: COOK INC SOFT-TRANS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC SOFT-TRANS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Catalog Number K-SOFT-5000-MO
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported prior to all embryo transfers the catheters are flushed using clear vitrolife media.During the last embryo transfer of the day, the soft-trans embryo transfer catheter was flushed with media but the fluid came out yellow.The catheter was not used.All remaining media from the same lot was checked and no sign of discoloration was found.A new catheter was flushed with a fresh tube of media and the liquid came out clear.The new catheter was used for the embryo transfer.According to the reporter, the patient did not experience any adverse effects due to this occurrence.The yellow expelled liquid was viewed under the microscope.No sign of growth was observed.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: two transfer catheters, one guide catheter and one obturator was returned for investigation.Also returned was one bottle with media labeled as g-ivf plus, lot number 506677, expiration 11-30-2017, and manufactured by bitrolife.A visual examination of the returned media noted unidentified foreign matter in the bottle.The transfer catheter was checked and the cannula and tubing looks clean.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this event.The device history record for the product/lot was reviewed and there were no non-conformances during the manufacturing process that would have caused or contributed to this reported issue.A review of complaint history revealed there have been one other complaint associated with this complaint lot number 7939954.The other complaint was received from the same customer.A review of the complaint history, the device history record, documentation, quality control, and a physical inspection/analysis of the returned devices was conducted and no issues were found with the soft-trans embryo transfer catheter.The definitive root cause of this device issue could not be determined and no conclusion can be drawn.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
SOFT-TRANS EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6785574
Report Number1820334-2017-02298
Device Sequence Number11135621
Product Code MQF
UDI-Device Identifier00827002266698
UDI-Public(01)00827002266698(17)200524(10)7939954
Combination Product (Y/N)N
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK-SOFT-5000-MO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1